Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Boston/Norton, MA

July 27, 2008Kent County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2008, 1:24 PM EDT for Kent County, Newport County, Washington County, Rhode Island. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 1:24 PM EDT (17:24 UTC)
Expired
Jul 27, 2008, 2:00 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Kent County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 62 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 1:38 PM EDTTSTM WND DMGSouth Kingstown, RITREES AND WIRES DOWN ON DOUG COUNTRY TRAIL RD.
Jul 27, 1:40 PM EDTTSTM WND DMGSouth Kingstown, RITREES DOWN ON HIGH STREET.
Jul 27, 1:47 PM EDTTSTM WND DMGSouth Kingstown, RITREES AND WIRES DOWN ON PINE HILL AND WOODBINE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 271724
SVRBOX
RIC003-005-009-271800-
/O.NEW.KBOX.SV.W.0182.080727T1724Z-080727T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
124 PM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL KENT COUNTY IN RHODE ISLAND...
  SOUTHWESTERN NEWPORT COUNTY IN RHODE ISLAND...
  WASHINGTON COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...

* UNTIL 200 PM EDT

* AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HOPKINTON...OR 11
  MILES NORTHEAST OF MYSTIC...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLESTOWN BY 135 PM EDT...
  RICHMOND BY 145 PM EDT...
  SOUTH KINGSTOWN BY 155 PM EDT...
  NORTH KINGSTOWN...NARRAGANSETT AND 8 MILES WEST OF JAMESTOWN BY 200
  PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

LAT...LON 4135 7178 4148 7180 4165 7144 4158 7140
      4155 7142 4154 7140 4154 7138 4144 7132
      4144 7141 4142 7145 4136 7148
TIME...MOT...LOC 1724Z 253DEG 17KT 4143 7174

$$

DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:03 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 27, 10:03 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1003 AM EDT SUN JUL 27 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO THE AREA TODAY AND MONDAY. WEAK HIGH PRESSURE WILL BRING DRY WEATHER
AND SEASONABLY WARM TEMPERATURES TUE...ALONG WITH LOWER HUMIDITY.
DRY WEATHER MAY LINGER INTO WEDNESDAY...BUT LOW PRES AND A COLD FRONT
WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATER
WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
SHOWERS HAVE COME TO AN END FOR THE MOST PART. THERE ARE A FEW
LINGERING SHOWERS ALONG THE SOUTH COAST. THESE SHOULD CLEAR OUT OVER
THE NEXT COUPLE OF HOURS. THE QUESTION THAT REMAINS IS WHETHER WE
WILL GET ENOUGH SUN TO DESTABILIZE THE VERY STABLE ATMOSPHERE WE
CURRENTLY HAVE. IF CLOUDS REMAIN IN PLACE FOR VERY MUCH LONGER...THE
ONSET OF STORMS THIS AFTERNOON WILL BE PUSHED TO LATER IN THE
AFTERNOON. LATEST MESOSCALE SREF DATA FROM SPC INDICATES A VERY
STABLE ATMOSPHERE. WILL HAVE TO FOLLOW THESE TRENDS CLOSELY TO SEE
WHEN AND WHERE STORMS MAY FIRE.

HAVE UPDATED FORECAST BASED ON LATEST RADAR TRENDS.

&&

.SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM MONDAY/...
A FEW FEATURES WILL COMBINE TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS OUR REGION. THE FAVORED RIGHT REAR QUADRANT OF AN UPPER LEVEL
JET WILL OVER SOUTHERN NEW ENGLAND THIS AFTERNOON. AT THE SAME
TIME...A WEAK COLD FRONT AND A MID-LEVEL SHORTWAVE WILL MOVE ACROSS
THE AREA. WITH LIFTED INDEX DROPPING TO AROUND -5...AND SURFACE BASED CAPE
LIKELY BETWEEN 1000 AND 1200 J/KG...AT LEAST A FEW OF THESE STORMS
WILL HAVE ENOUGH INSTABILITY TO BECOME SEVERE. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

WITH SWELLS CONTINUING TO DECREASE...EXPECTING A LOW RISK OF RIP
CURRENTS...THOUGH THE SOUTH FACING BEACHES MAY EXPERIENCE ISOLATED
MODERATE RIP CURRENTS.

A SLOW-MOVING COLD FRONT WILL PUSH ITS WAY ACROSS SOUTHERN NEW
ENGLAND TONIGHT. COULD SEE THUNDERSTORMS LINGER THROUGH THE OVERNIGHT
HOURS WITH 500 MB TEMPERATURES REMAINING BELOW -10C. EXPECTING BY
MIDNIGHT THE THREAT FOR WIDESPREAD SEVERE WILL HAVE PASSED...WITH
GENERAL THUNDERSTORMS CONTINUING INTO MONDAY MORNING. THIS WILL HAVE
TO BE MONITORED THOUGH.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AN UPPER LEVEL TROUGH PERSISTS ACROSS THE NORTHEAST THROUGH MUCH OF
THE EXTENDED TIME FRAME. THIS TROUGH BRIEFLY LIFTS NORTH TUE INTO WED
BEFORE DEEPENING AGAIN WED THROUGH SAT. MAIN CHALLENGE WILL BE THE
TIMING AND TRACK OF EACH SHORT WAVE APPROACHING NEW ENGLAND.

MONDAY...CYCLONIC FLOW CONTINUES WITH A STALLED COLD FRONT OVER THE
REGION. THE FRONT WILL PROVIDE THE FOCUS FOR MORE SCATTERED CONVECTION
TO DEVELOP...PARTICULARLY DURING THE MORNING THROUGH THE EARLY
AFTERNOON HOURS ACROSS SOUTHEASTERN NEW ENGLAND WHERE LOW LEVEL
MOISTURE IS DEEPEST AND SURFACE BASED CAPES WILL BE THE HIGHEST.
WILL  CONTINUE TO ADVERTISE CHANCE POPS SOUTH AND EAST OF INTERSTATE
95...WITH A SLIGHT CHANCE ELSEWHERE SOUTH OF THE PIKE AND EAST OF
INTERSTATE 495 TO INTERSTATE 95.

TUESDAY...BRIEF RIDGING EXPECTED IN THE LONG WAVE PATTERN ACROSS
SOUTHERN NEW ENGLAND PRIOR TO AN APPROACHING NORTHERN PLAINS SHORT
WAVE. SEASONABLY WARM TEMPERATURES EXPECTED.

WEDNESDAY THROUGH SATURDAY...DID NOT SPEND A LOT OF TIME WITH RESPECT
TO THIS PORTION OF THE FORECAST GIVEN UNCERTAINTY AMONGST THE LONG
RANGE MODELS AS WELL AS CURRENT CONVECTIVE ACTIVITY WHICH NEEDED TO
BE MONITORED ACROSS THE REGION. NEXT SHORT WAVE IS EXPECTED TO
APPROACH FROM THE NORTHERN PLAINS STATES AND THERE ARE SOME TIMING
DIFFERENCES. OVERALL RELIED ON A BLEND OF HPC...GFS MOS AND PREVIOUS
OFFICIAL FORECAST GRIDS. THIS BRINGS CHANCE OF SHOWERS AND THUNDERSTORMS
LATE WEDNESDAY THROUGH THURSDAY...WITH A BRIEF RESPITE POSSIBLE BY
SATURDAY. CONFIDENCE NOT HIGH REGARDING THE DETAILS AT THIS TIME.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SUNDAY...VFR TO START ACROSS MOST OF SOUTHERN NEW ENGLAND. SCATTERED
MVFR IN SHOWERS AND THUNDERSTORMS THIS MORNING. VFR CONDITIONS
DECREASING DECREASING TO MVFR FROM WEST TO EAST THIS AFTERNOON AS
MORE SHOWERS AND THUNDERSTORMS DEVELOP. SOME LOCATIONS MAY DROP TO
IFR CONDITIONS IN THESE STORMS.

TONIGHT...MVFR CONDITIONS WILL IMPROVE TO VFR OVERNIGHT...EXCEPT
PERHAPS THE EASTERNMOST TERMINALS WHERE SHOWERS MAY CONTINUE FOR A
FEW HOURS. EVERYONE SHOULD BE BACK TO VFR BY DAYBREAK MONDAY.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...VFR WITH ISOLATED MVFR IN SCATTERED TSTMS.

TUESDAY...VFR.

WED...VFR TO START WITH MVFR POSSIBLE LATE IN THE DAY...ESPECIALLY
WED NIGHT.

THU...MVFR LIKELY WITH A LOW RISK OF IFR CONDITIONS IN WIDESPREAD
SHOWERS.

&&

.MARINE...
LIGHT WINDS ARE EXPECTED TODAY...AND WILL PREVENT SEAS FROM BUILDING
BACK TO ABOVE 5 FEET. SHOWERS AND THUNDERSTORMS MAY REACH THE COASTAL
WATERS LATE THIS AFTERNOON AND EVENING. OTHERWISE FAIRLY QUIET
OUT ON THE WATERS THROUGH MONDAY MORNING.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...WIND AND WAVES NOT AN ISSUE. SCATTERED TSTMS MAIN CONCERN.

TUESDAY...FINE BOATING WEATHER WITH COLD FRONT WELL OFFSHORE.

WEDNESDAY AND THURSDAY...LOW PRES AND A COLD FRONT WILL CROSS THE
WATERS. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS
NEAR TERM...RLG
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
Hazardous weather outlook, Jul 27, 5:32 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
532 AM EDT SUN JUL 27 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-280945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
532 AM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING AND AGAIN
THIS AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE WITH
STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY...MAINLY SE NEW ENGLAND.
SCATTERED THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

ANZ230>237-250-254-255-280945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
532 AM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS MORNING AND
AGAIN THIS AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE
WITH STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY. SCATTERED
THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 27, 7:44 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
744 AM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             SPRINGFIELD             42.12N 72.54W
07/27/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0341 AM     LIGHTNING        HOLYOKE                 42.21N 72.64W
07/27/2008                   HAMPDEN            MA   AMATEUR RADIO

            HOUSE FIRE FROM LIGHTNING AT THE INTERSECTION OF CABOT
            AND APPLETON.

0348 AM     LIGHTNING        GRANBY                  41.95N 72.78W
07/27/2008                   HARTFORD           CT   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING.

&&

RLG
Special weather statement, Jul 27, 12:48 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1248 PM EDT SUN JUL 27 2008

RIZ006-271715-
WASHINGTON RI-
1248 PM EDT SUN JUL 27 2008

AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHWEST OF WESTERLY...OR ABOUT 7 MILES
EAST OF MYSTIC...MOVING NORTHEAST AT 19 MPH.

THE THUNDERSTORM WILL BE NEAR...HOPKINTON BY 100 PM EDT...RICHMOND
AND 6 MILES WEST OF SOUTH KINGSTOWN BY 120 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

NOCERA
Special weather statement, Jul 27, 12:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1253 PM EDT SUN JUL 27 2008

MAZ002-003-008-271730-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
1253 PM EDT SUN JUL 27 2008

AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER PLAINFIELD...OR ABOUT 15 MILES SOUTHEAST OF
NORTH ADAMS...MOVING NORTHEAST AT 17 MPH.

THE THUNDERSTORM WILL BE NEAR...HAWLEY BY 100 PM EDT...CHARLEMONT BY
110 PM EDT...BUCKLAND BY 120 PM EDT...HEATH AND COLRAIN BY 130 PM
EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

NOCERA
Special weather statement, Jul 27, 1:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
118 PM EDT SUN JUL 27 2008

RIZ006-271745-
WASHINGTON RI-
118 PM EDT SUN JUL 27 2008

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WESTERLY...OR ABOUT 8 MILES EAST OF MYSTIC...
MOVING EAST AT 27 MPH.

THE THUNDERSTORM WILL BE NEAR...CHARLESTOWN BY 130 PM EDT...SOUTH
KINGSTOWN BY 140 PM EDT...NARRAGANSETT AND 6 MILES SOUTH OF KINGSTON
BY 150 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:30 PM EDTSevere Thunderstorm WarningBOXProvidence60 min
Jul 27, 5:25 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Providence50 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.